New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Lyrica, side effects?
3 Replies
LH2005 - May 13

I was taking Gabapentin for a while with no success. So I was prescribed Lyrica.I have been taking Lyrica for only a few days now, 75mg, suppose to take it 2x daily. But i can't because just one makes me very drowsy and dizzy and gives me the worst headaches.Has anyone else experienced this? Will it get better as i continue to take it?


Pikespeak - May 13

I took it for almost a year. I felt very fuzzy on your dosage, so I went to one a day (75mg) at bedtime. I had recall problems (names, words, etc.) and gained a bunch of weight. Now I have been on Savella for 3 weeks. I have lost 10 pounds and feel clear-headed again! Every med has it's side effects, and each person reacts differently. Go with your gut, and if you think you'd be better off on something else, talk to your doctor. If you have additional questions, ask away! We're here for you!


January - May 16

I believe Lyrica is just a newer chemical form of drug targeting the brain neurotransmitter GABA. GABApentin is Neurontin (the old drug), and preGABAlin is Lyrica (the new drug).

So if Gabapentin didn't work for you, don't know why your doctor would put you on Pregabalin -- I would ask for the reasoning behind this. Apparently, the GABA level in your brain is not the root of your problem… and maybe something else should be addressed.

Maybe this is the wrong drug for you and you need to try a different approach?

Savella is an SNRI antidepressant, and works on serotonin and norepinephrine levels. I tried SNRIs and they made ME crazy - but you have to find what works for YOU.

Whatever you are taking, take the lowest dose you can to get relief, and don't let them increase your dose unless YOU think you need it! If you are having headaches now, I'd check with the doctor before increasing your Lyrica dose (and ask why you are getting another GABA drug).


Noca - May 28

Gabapentin and Lyrica might both be Gabapentinoids but Lyrica's effects are nothing like Gabapentin.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question